MAUDE Adverse Event Report: K2M, INC. SET SCREW; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. SET SCREW; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-10001
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device retained by hospital.
 
Event or Problem Description
A company representative reported that four yukon polyaxial screws migrated from c4 and c5 and the yukon set screws at c2 did not retain the rods.The patient has reported experiencing pain and revision surgery is scheduled.This report captures the second of two yukon set screws.
 
Additional Manufacturer Narrative
The device was not returned for evaluation but the reported event was confirmed via visual analysis of x-ray images.Device history records could not be reviewed without either the device or a valid lot number.Complaint history was reviewed and no similar complaints for the reported catalogue number were identified.A conclusive root cause could not be determined with the available information.However, from analyzing the provided x-ray, the following was determined to be the probable sequence of events: rods slide out of saddle of upper c2 screws due to loose set screws.Spine falls forward with gravity due to loss of fixation at cranial end of construct.Screws migrate out of the bone due to weakness of cervical spine bone and the fixation strength of the lateral mass screws to into that bone.A root cause could not be conclusively determined, and there may have been multiple contributing factors including, but not limited to: set screws over-tightened (damage to set screws leaves insufficient material to secure rod).Set screws under-tightened (rod not secured in place).Rod not reduced correctly (rod not fully/evenly seated in tulip head).Rod cut too short (rod not be fully secured/set screw not fully engaged with rod).Patient factors (e.G., smoking, obesity, age, post-operative activity, etc.Can affect bone quality, duration to fusion, patient falls, etc.).
 
Event or Problem Description

Brand Name
SET SCREW
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14115657
Report Number3004774118-2022-00145
Device Sequence Number12201248
Product Code NKG
UDI-Device Identifier10888857328310
UDI-Public10888857328310
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-10001
Device Catalogue Number7601-10001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale